Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 448, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 27, 2007, 3:00 PM EDT for Meriwether County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2007, 3:00 PM EDT (19:00 UTC)
- Expired
- Sep 27, 2007, 3:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Meriwether County, GA
The radar
The Atlanta radar (KFFC), 45 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 3:10 PM EDT | HAIL 0.75 | 2 Nw Woodbury, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 271900
SVRFFC
GAC199-271930-
/O.NEW.KFFC.SV.W.0448.070927T1900Z-070927T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT THU SEP 27 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 330 PM EDT
* AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
WOODBURY...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER SOUTHEAST PARTS
OF MERIWETHER COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3295 8468 3306 8463 3305 8453 3297 8452
3296 8453 3294 8452 3293 8453 3291 8451
3290 8452
TIME...MOT...LOC 1900Z 282DEG 19KT 3299 8458
$$1 follow-up statement
000
WWUS52 KFFC 271926
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT THU SEP 27 2007
GAC199-271935-
/O.EXP.KFFC.SV.W.0448.000000T0000Z-070927T1930Z/
MERIWETHER GA-
325 PM EDT THU SEP 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MERIWETHER COUNTY
WILL BE ALLOWED TO EXPIRE AT 330 PM EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER. SMALL HAIL AND HEAVY
RAIN WILL STILL BE POSSIBLE THROUGH 400 PM EDT.
IF YOU SAW WIND DAMAGE...HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3295 8468 3306 8463 3305 8453 3297 8452
3296 8453 3294 8452 3293 8453 3291 8451
3290 8452
TIME...MOT...LOC 1925Z 282DEG 19KT 3296 8453
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 12:52 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 27, 12:52 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1252 PM EDT THU SEP 27 2007 .UPDATE... QUICK UPDATE TO SPREAD LOW CHANCE POPS INTO SOUTHEAST PORTION OF COUNTY WARNING AREA FOR THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 1045 AM EDT THU SEP 27 2007/ UPDATE... CONVECTION AHEAD OF THE COLD FRONT REMAINS WELL NORTH AND WEST OF FORECAST AREA THIS MORNING. WILL TAPER OFF AREA OF SHOWERS TO MAINLY JUST FAR NORTHWEST GEORGIA THROUGH 18Z. ENOUGH INSTABILITY ACROSS NORTH GEORGIA THIS AFTERNOON THAT WE MAY SEE ISOLATED TO SCATTERED THUNDER DEVELOP SO WILL NOT MAKE CHANGES AFTER 18Z. CURRENT TEMPERATURE AND SKY FORECAST APPEAR ON TRACK AND WILL NOT MAKE ANY OTHER CHANGES AT THIS TIME. PREVIOUS DISCUSSION SHORT TERM /TODAY THROUGH SATURDAY/... MAIN DIFFERENCE IN THE MODELS THIS MORNING IS THE AMOUNT OF MOISTURE MOVING ACROSS THE CWA TODAY. NGM THE DRIEST WITH THE NAM THE WETTEST. GFS APPEARS TO BE A GOOD COMPROMISE AND BASED ON CURRENT RADAR TRENDS...EVEN IT MAY BE TOO WET. THIS IS ALSO SHOWN ON SREF. WILL CONTINUE WITH SLIGHT CHANCE AND CHANCE POPS TODAY AND THIS EVENING. MOST OF THE ENERGY ASSOCIATED WITH THE COLD FRONT REMAINS WELL TO THE NORTH AND WE ARE PRETTY MUCH COUNTING ON DAYTIME HEATING TO TRIGGER CONVECTION THIS AFTERNOON. THE UPPER TROUGH MOVES ACROSS THE CWA TONIGHT AND ON FRIDAY MUCH DRIER AIR MOVES INTO THE REGION AS THE SURFACE HIGH BUILDS INTO THE EASTERN U.S. THIS WILL STAY IN PLACE THROUGH THE EARLY PART OF NEXT WEEK. AS FOR TEMPS...LOCAL BIAS TABLES INDICATE MAV/MET GUIDANCE HAS BEEN ANYWHERE FROM 1 TO 4 DEGREES TOO WARM OVER THE PAST 5 DAYS. WILL TAKE THIS INTO ACCOUNT...HOWEVER ADDITIONAL CLOUDS TODAY WILL KEEP TEMPS FROM PEAKING ACROSS NORTH AND WEST GA AND IT WILL ALSO KEEP TEMPS FROM BOTTOMING OUT TONIGHT. THE DRY AIR SPREADS ACROSS THE STATE FRIDAY...AND ALTHOUGH THICKNESS VALUES AND H8 TEMPS DROP A FEW DEGREES...THE STRONG SEPTEMBER SUNSHINE AND THE DRY AIR WILL PUSH TEMPS INTO THE 80S ACROSS MUCH OF THE CWA BOTH FRIDAY AND SATURDAY. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... BIGGEST PROBLEM WITH THE LONG TERM IS THE POTENTIAL FOR A TROPICAL SYSTEM TO AFFECT THE CWA. ACCORDING TO MREF AND THE CANADIAN MODEL...A PRETTY SIGNIFICANT TROPICAL SYSTEM MOVES ALONG THE GA COAST EARLY IN THE WEEK BRINGING SIGNIFICANT MOISTURE TO THE SOUTH AND EAST PARTS OF THE CWA. THE GFS BRINGS THE CENTER OF THIS SYSTEM INTO THE CENTRAL GULF BY MID WEEK...THEN BY WEDNESDAY MORNING IT SPREADS MOISTURE OVER THE CWA AND KEEPS IT THERE THRU THE REST OF THE LONG TERM. THE OTHER PROBLEM IS THAT THIS SYSTEM HAS NOT DEVELOPED YET. BASED ON THE ABOVE...AND SEEING THAT IT IS BEYOND DAY 4...WILL GO ALONG WITH THE GFS AND DOWNPLAY THE POPS SOMEWHAT ALTHOUGH THIS WILL ALSO AFFECT TEMPS BUT AT THIS POINT WILL LEAVE THE TEMPS ALONE. AVIATION... MAIN CONCERN FOR TODAY WILL BE UPPER TROUGH AND COLD FRONT EXPECTED TO MOVE THROUGH THE AREA THIS AFTERNOON AND TONIGHT. FRONT IS CURRENTLY LOCATED ALONG THE MS RIVER. UPPER SUPPORT NOT OVERLY IMPRESSIVE WITH A BROAD TROUGH IN PLACE. CONVECTION ALONG THE FRONT UPSTREAM HAS BEEN VERY LIMITED...WITH MAIN SUPPORT PASSING WELL NORTH FROM IN-PA. SFC MOISTURE ACROSS N/CENTRAL GA LIMITED WITH DEWPOINTS 58 TO 65 ACROSS THE AREA...WITH ONLY MEAGER IMPROVEMENT EXPECTED TODAY. WEAK TROPICAL SYSTEM OFF SE U.S. COAST FURTHER HELPING TO PUT FFC CWA IN SUBSIDENCE ZONE AS WELL. ALL THIS BEING SAID...DAYTIME HEATING SHOULD TRIGGER ISOLD CONVECTION TODAY...BUT THIS DOES NOT APPEAR TO BE A MAJOR SYSTEM BY ANY MEANS...AND ASSOCIATED AFFECTS TO AVIATION CONDITIONS SHOULD BE MINOR. CEILINGS...OVERALL LEAST AMOUNT OF LOW CLOUDS SEEN THIS WEEK FOR THE EARLY MORNING HOURS. SFC FLOW HAS TRANSITIONED TO SSW-SW. ADVANCING MID-HIGH CLOUDS ALSO KEEPING A LID ON LOW-CLOUD DEVELOPMENT. GENERALLY EXPECTING VFR THROUGH THE DAY. BKN MID CLOUDS FROM THE WEST SHOULD ARRIVE BY MID-LATE MORNING...WITH SCT CU UNDERNEATH. CIGS SHOULD REMAIN ABOVE 045...EVEN IN POTENTIAL SHRA AREAS. ONE CONCERN ARISES AFTER FRONTAL PASSAGE. GFS SHOWING VERY MOIST POST FRONTAL BL. UPSTREAM OBSERVATIONS NOT VERY SUPPORTIVE OF THIS...BUT WILL LIKELY ADD NEED TO AT LEAST ADD SCT LOW CLOUDS OVERNIGHT...BUT WILL HOLD OFF ON MVFR-IFR CIGS FOR LATER TAF SETS. VISIBILITY...FOG DEFINITELY LESS WIDESPREAD THIS MORNING THAN PREVIOUS MORNINGS. AS NOTED ABOVE...SW FLOW AND MID-HIGH CLOUDS HELPING TO PREVENT WIDESPREAD IFR-LIFR VSBYS. NONETHELESS...THE USUAL PROBLEMS OBSERVED AT THE USUAL SITES...NAMELY MCN. WILL HOLD ONTO LIFR UNTIL AT LEAST 13Z THERE. ELSEWHERE...GENERALLY MVFR UNTIL 14Z...THEN VFR. AS NOTED ABOVE...POST FRONTAL BL MOISTURE LINGERS UNTIL AFTER SUNRISE FRI...SO WILL LIKELY NEED TO CONSIDER AT LEAST MVFR CONDITIONS AT MANY SITES...EXCEPT ATL...FOR BR FRI MORNING AFT 09Z. WX...TSRA THREAT MINIMAL...BUT GIVEN LIS OF -2 AND K INDEX OF 33-35...WILL NEED TO MENTION IN TAFS. BEST CHANCE FOR TSRA WILL BE NW-NC PART OF THE STATE. BEST THREAT IN THE 20Z-24Z AREA FOR ATL-AHN. LESS THREAT FOR TSRA OR EVEN SHRA FOR CSG-MCN...SO WILL LEAVE OUT OF THOSE TAF SITES AT THIS TIME. WINDS...CALM WINDS OBSERVED AT ALL SITES THIS MORNING AS AREA IN CUL BETWEEN TROPICAL SYSTEM OFF COAST AND APPROACHING FRONT. BEFORE WINDS BECAUSE CALM AROUND MIDNIGHT...MOST SITES HAD ALREADY TRANSITION TO SSW-SW. LIGHT SW FLOW SHOULD RESUME BY MID-MORNING...WITH SW-W WINDS BECOME W-NW BY AFTERNOON/EVENING. SPEEDS GENERALLY LESS THAN 10KTS. WINDS MAY BECOME CALM AGAIN OVERNIGHT FOR MCN-AHN...BUT BETTER NW-NNW FLOW EXPECTED AFT 12Z FRI AS HIGH PRESSURE BUILDS SE FROM THE MIDWEST AND TROPICAL LOW MOVES NORTHWARD OFF EAST COAST. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 90 62 86 55 82 / 20 20 0 5 5 ATLANTA 84 64 83 59 81 / 20 20 0 5 5 BLAIRSVILLE 81 55 78 49 76 / 40 10 5 5 5 CARTERSVILLE 85 61 83 52 82 / 30 10 0 5 5 COLUMBUS 87 67 87 58 85 / 20 20 0 5 5 GAINESVILLE 87 64 84 56 80 / 30 20 5 5 5 MACON 88 65 88 56 84 / 20 20 5 5 5 ROME 87 61 85 52 86 / 40 10 5 5 5 PEACHTREE CITY 85 61 84 49 83 / 20 20 0 5 5 VIDALIA 92 69 87 64 85 / 20 10 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49
Hazardous weather outlook, Sep 27, 12:45 PM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1245 PM EDT THU SEP 27 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1245 PM EDT THU SEP 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A BROAD UPPER TROUGH WILL MOVE FROM THE MID PART OF THE U.S. TOWARD THE EAST COAST TODAY THROUGH FRIDAY. A COLD FRONT WILL ACCOMPANY THIS SYSTEM...MOVING INTO NORTHWEST GEORGIA LATE THIS AFTERNOON...PUSHING THROUGH THE STATE TONIGHT AND EARLY FRIDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS TODAY WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING. THE MOST FAVORABLE TIME FOR THUNDERSTORM DEVELOPMENT WILL BE FROM NOON TO 10 PM EDT. .DISCUSSION... INSTABILITY AND MOISTURE ARE ONLY MODERATE WITH THIS SYSTEM. CAPE IS EXPECTED TO BE IN THE 500 TO 1000 RANGE. SURFACE CONVERGENCE IS NOT VERY STRONG OR WELL ORGANIZED AND UPPER LEVEL DYNAMICS ARE ALSO FAIRLY WEAK. THIS SHOULD KEEP THUNDERSTORMS BELOW SEVERE LIMITS THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR THE PERIOD FRIDAY THROUGH MONDAY. LOW PRESSURE DEVELOPING IN THE GULF WILL PROVIDE FOR A CHANCE OF THUNDERSTORMS IN CENTRAL GEORGIA TUESDAY AND ACROSS ALL OF NORTH AND CENTRAL GEORGIA WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 27, 2:55 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 255 PM EDT THU SEP 27 2007 GAZ067-271930- 255 PM EDT THU SEP 27 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN MERIWETHER COUNTY UNTIL 330 PM EDT... AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 1 MILE WEST OF WOODBURY...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS MERIWETHER COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HARRIS CITY...DURAND...GREENVILLE...RALEIGH... IMLAC AND WOODBURY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.